MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 1ML S/T W/NDL 25X5/8 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 1ML S/T W/NDL 25X5/8 RB; PISTON SYRINGE
Catalog Number 309626
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 1ml s/t w/ndl 25x5/8 rb had leakage.The following information was provided by the initial reporter: "during the inject the medication is leaking from the hub so the patients are not getting the full vaccine.They are having to re-stick the patients to make sure they get the vaccine.When they draw up the medication and they have to recap the needle, they have had 2 needle sticks due to the bevel penetrating the cap.2 clean needles last month last and, in the fall, not sure of the days.Nurses just cleaned it off and covered.(b)(6) faulty syringe material 309626 lot 3058292, 3150938, 2341837, 3048203 during the inject the medication is leaking from the hub so the patients are not getting the full vaccine.They are having to restick the patients to make sure they get the vaccine.When they draw up the medication and they have to recap the needle, they have had 2 needle sticks due to the bevel penetrating the cap.2 clean needles last month last and in the fall not sure of the days.Nurses just cleaned it off and covered.Customer does have the samples available for the investigation.They order from concordance health and would like credit for 20 boxes, does not have a po.
 
Event or Problem Description
Material #: 309626 batch#: 3058292, 3150938, 2341837, 3048203.It was reported by customer that during the inject the medication is leaking from the hub so the patients are not getting the full vaccine.They are having to re-stick the patients to make sure they get the vaccine.When they draw up the medication and they have to recap the needle, they have had 2 needle sticks due to the bevel penetrating the cap.2 clean needles last month last and, in the fall, not sure of the days.Nurses just cleaned it off and covered.Verbatim: rcc received a complaint via mail.Pir attached.(b)(6).Faulty syringe material 309626 lot 3058292, 3150938, 2341837, 3048203.During the inject the medication is leaking from the hub so the patients are not getting the full vaccine.They are having to restick the patients to make sure they get the vaccine.When they draw up the medication and they have to recap the needle, they have had 2 needle sticks due to the bevel penetrating the cap.2 clean needles last month last and in the fall not sure of the days.Nurses just cleaned it off and covered.Customer does have the samples available for the investigation.They order from concordance health and would like credit for 20 boxes, does not have a po.
 
Additional Manufacturer Narrative
Twelve samples and three photos of 1ml luer-slip syringes w/25x5/8" needles attached (material #309626) were received and evaluated.Three syringe each from lots 2341837, 3048203, 3058292, & 3150938 were received in sealed packages with all applicable product information on the top web.All 12 samples were tested for leakage and found acceptable without leakage.The condition observed is acceptable per product specification.One of the photos shows an unsealed package with applicable product information visible.Another photo shows a loose needle with the cannula bent and puncturing the shield.The next image shows a loose syringe with the scale markings grossly skewed and partially missing.The condition observed is non-conforming per product specification.The reported leakage defect was not identified in the samples received.It is recommended to hand tighten the needle onto the syringe prior to use.Potential root cause for the scale markings defects is associated with the marking process.Potential root cause for the needle through shield defect is associated with the needle supplier¿s manufacturing process.The photos will be forwarded to the needle supplier for further evaluation and investigation.A device history record review was completed for provided lot numbers 2341837, 3048203, 3058292, & 3150938 showing no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
BD SYRINGE 1ML S/T W/NDL 25X5/8 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18784121
Report Number1213809-2024-00113
Device Sequence Number12836275
Product Code FMF
UDI-Device Identifier30382903096269
UDI-Public(01)30382903096269
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309626
Device Lot Number3058292
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown